Scientific article
Open access

Fluctuation theory of connectivities for subcritical random cluster models

Published inAnnals of probability, vol. 36, no. 4, p. 1287-1321
Publication date2008

We develop a fluctuation theory of connectivities for subcritical random cluster models. The theory is based on a comprehensive nonperturbative probabilistic description of long connected clusters in terms of essentially one-dimensional chains of irreducible objects. Statistics of local observables, for example, displacement, over such chains obey classical limit laws, and our construction leads to an effective random walk representation of percolation clusters. The results include a derivation of a sharp Ornstein–Zernike type asymptotic formula for two point functions, a proof of analyticity and strict convexity of inverse correlation length and a proof of an invariance principle for connected clusters under diffusive scaling. In two dimensions duality considerations enable a reformulation of these results for supercritical nearest-neighbor random cluster measures, in particular, for nearest-neighbor Potts models in the phase transition regime. Accordingly, we prove that in two dimensions Potts equilibrium crystal shapes are always analytic and strictly convex and that the interfaces between different phases are always diffusive. Thus, no roughening transition is possible in the whole regime where our results apply. Our results hold under an assumption of exponential decay of finite volume wired connectivities [assumption (1.2) below] in rectangular domains that is conjectured to hold in the whole subcritical regime; the latter is known to be true, in any dimensions, when q=1, q=2, and when q is sufficiently large. In two dimensions assumption (1.2) holds whenever there is an exponential decay of connectivities in the infinite volume measure. By duality, this includes all supercritical nearest-neighbor Potts models with positive surface tension between ordered phases.

  • Fortuin–Kasteleyn model
  • Random cluster model
  • Dependent percolation
  • Ornstein–Zernike behavior for connectivities
  • Invariance principle
  • Ruelle operator
  • Renormalization
  • Local limit theorems
  • Interfaces in Potts models
  • Strict convexity of Wulff shape
  • Absence of roughening
Citation (ISO format)
CAMPANINO, Massimo, IOFFE, Dmitry, VELENIK, Yvan. Fluctuation theory of connectivities for subcritical random cluster models. In: Annals of probability, 2008, vol. 36, n° 4, p. 1287–1321. doi: 10.1214/07-AOP359
Main files (1)
Article (Accepted version)
ISSN of the journal0091-1798

Technical informations

Creation04/26/2010 3:34:00 PM
First validation04/26/2010 3:34:00 PM
Update time03/14/2023 3:28:22 PM
Status update03/14/2023 3:28:22 PM
Last indexation05/02/2024 11:32:52 AM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack